72.8K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

tamoxifen

9 REPLIES 9
Jill1998
Community Champion

Re: tamoxifen

If you read any leaflet it will be full of potential side effects too,best not look to closely just see what happens, we are all different .
SavvyG
Member

Re: tamoxifen

I think the worst thing I've done is reading the warning leaflet and I've not started taking it yet! Smiley Sad

Ash66
Member

Re: tamoxifen

Hi J

I am also 49. Dx last year. I was grade 3 ER and Her2+. I did WLE, chemo, bilateral mx and am now at numer 12 Herceptin. I took tamoxifen for 3 weeks and then took the decision to stop. The side effects were too much. I couldn't function. My periods also stop after chemo 3. I've been the team are ok with that as long as my period doesn't start again. I'm back at work, have lost a
stone in weight and am in the gym. I couldn't have done all that if I hadn't stopped.

I too know someone who had 2 recurrances on tamoxifen. There are no guarantees. I'm happy with my decision x
GiulianaB
Member

Re: tamoxifen

Hi,

 

I feel the same. 

 

I had chemo, I had surgery, I m waiting radio but this tamoxifen feels like too much,

 

I had a estrogen and progesterone sensitive cancer. The sentinel lymphonode were clear.

 

They keep talking about 'insurance' however I m not convinced.

 

I have met women at the cancer support centre who did everything they were told including tamoxifen and they just got the cancer back. Some after 1 year one after 10.

 

Do not know what to do. I m 49 and my period stopped after the 3 chemo. FEC T.

 

J.

Kittkatt
Member

Re: tamoxifen

Hi bev-ann,

Always remember that if you read the information leaflets on virtually any drug you will find a list of possible side effects as long as your arm since they have to report everything.  Most people will experience few if any side effects and most are entirely manageable for the potential benefit.  

Don't demonise tamoxifen, just try to be glad that if you had to have this horrid disease then it was a type that you could be offered prevention for.

Hugs,

Kitt

x

bev-ann
Member

Re: tamoxifen

Thanks for the reply's....before I was diagnosed I would of gone with all the alternatives, as a complimentary therapists it seems natural is better BUT now the reality of the situation is I will do what the oncologist advises. I'm going to take the tamoxifen and see how it goes but also get committed to getting healthy through eating the right stuff, cutting down on the bad stuff, going organic and super green, and seriously de-stressing.
Jobey68
Member

Re: tamoxifen

Hi Bev, as the others have said the SE are not that bad and you won't get them all! I've had just about every brand there is and apart from aching a bit more some months I can't really see a difference, my surgeon told me when he first put me on them not to worry about it as with every medicine there will alway be a list and he bet I'd taken plenty of paracetamol in my life and not read it on them! Xx

Sparkle-at-50
Member

Re: tamoxifen

I too was very worried about starting to take Tamoxifen. However I have very little side effects. An occasional hot flush in the evening. I have far less hot flushes than friends (who are 100% healthy) the same age (early 50's). The only brand I have used is Wockhardt. My legs did ache slightly the first month I took it but I didn't even have to take painkillers as it was only slight.

Please don't worry.

Best advice I read on hear was "don't go looking for side effects"

 

Hugs

Sparkle xx

Jill1998
Community Champion

Re: tamoxifen

Hi Bev ,I have looked into the alternatives in case I decide not to continue taking Tamoxifen ,as I get a very small percentage gain from taking it I figured I may be able to get similar benefits from other changes.My acupuncturist suggested vit B12, vit D,fish oil and flax seed oil ,also tumeric tablets all if which have been found to help with inflammation which is a factor with breast cancer.I have also looked at low dose aspirin , regular exercise and diet .Turmeric shouldn't be taken at same time as Tamoxifen.Flax seed oil shouldn't be taken at the same time of day as other medications.I have been taking Tamoxifen for 3 months now ,my main side effect is thinning hair,joint pain initially but now settled down , some hot flushes but not really much more than I was getting due to menopause .I take it at night .
bev-ann
Member

tamoxifen

Hi, I've been reading the posts on tamoxifen, I was anxious about taking this drug, list of side effects is pretty horrific and reading others experiences of the difference in brands.......oh my god! I had a mastectomy in September and am awaiting radiotherapy, the thought of taking this drug has made me feel even less in control of my life. Has anyone out there decided to go with an alternative, ie supplements, eating the right foods, holistic therapies/ stress management etc.....